Delayed Nausea from Chemotherapy Still a Challenge for Oncologists

Armen Hareyan's picture
Advertisement

Chemotherapy Treatment and Nausea

Oncologists continue to struggle with how to help their patients ease the nausea that often follows chemotherapy treatment, despite advances in medications designed to quell the uncomfortable queasiness. As many as three-quarters of cancer patients experience nausea a day or two after chemotherapy treatment and a quarter of them describe it as severe.

Advertisement

Medications prescribed at the time of chemotherapy infusion can prevent vomiting and nausea, but these new drugs, developed over the last decade, are no better at ending the nausea than long-time drugs that cost a mere fraction at the pharmacy, according to a study by researchers at the University of Rochester Medical Center's James P. Wilmot Cancer Center. The results were published in the October issue of The Lancet Oncology.

"We are

Advertisement